Year 2016, Volume 3 , Issue 2, Pages 61 - 80 2016-05-15

Commutative Schur rings over symmetric groups II: The case n = 6

Amanda E. Francis [1] , Stephen P. Humphries [2]


We determine the commutative Schur rings over $S_6$ that contain the sum of all the transpositions in $S_6$. There are eight such types (up to conjugacy), of which four have the set of all the transpositions as a principal set of the Schur ring.
Schur ring, Conjugacy class, Symmetric group, Group algebra
  • [1] W. Bosma, J. Cannon, Magma handbook, University of Sydney, 1993.
  • [2] C. W. Curtis, Pioneers of Representation Theory: Frobenius, Burnside, Schur, and Brauer. Vol. 15. American Mathematical Soc., 1999.
  • [3] S. A. Evdokimov, I. N. Ponomarenko, On a family of Schur rings over a finite cyclic group (Russian), Algebra i Analiz. 13(3) (2001) 139–154; translation in St. Petersburg Math. J. 13(3) (2002) 441–451.
  • [4] S. P. Humphries, Commutative Schur rings over symmetric groups, J. Algebraic Combin. 42(4) (2015) 971–997.
  • [5] S. P. Humphries, K. W. Johnson, A. Misseldine, Commutative Schur rings of maximal dimension, Comm. Algebra. 43(12) (2015) 5298–5327.
  • [6] K. H. Leung, S. H. Man, On Schur rings over cyclic groups, Israel J. Math. 106(1) (1998) 251–267.
  • [7] K. H. Leung, S. H. Man, On Schur rings over cyclic groups, II, J. Algebra. 183(2) (1996) 273–285.
  • [8] M. E. Muzychuk, On the structure of basic sets of Schur rings over cyclic groups, J. Algebra. 169(2) (1994) 655–678.
  • [9] M. Muzychuk, I. Ponomarenko, Schur rings, European J. Combin. 30(6) (2009) 1526–1539.
  • [10] I. Schur, Zur Theorie der einfach transitiven Permutationsgruppen, 1933.
  • [11] H. Wielandt, Finite permutation groups, Academic Press, 2014.
Subjects Engineering
Journal Section Articles
Authors

Author: Amanda E. Francis

Author: Stephen P. Humphries

Dates

Publication Date : May 15, 2016

Bibtex @research article { jacodesmath285344, journal = {Journal of Algebra Combinatorics Discrete Structures and Applications}, issn = {}, eissn = {2148-838X}, address = {}, publisher = {Yildiz Technical University}, year = {2016}, volume = {3}, pages = {61 - 80}, doi = {10.13069/jacodesmath.79635}, title = {Commutative Schur rings over symmetric groups II: The case n = 6}, key = {cite}, author = {Francis, Amanda E. and Humphries, Stephen P.} }
APA Francis, A , Humphries, S . (2016). Commutative Schur rings over symmetric groups II: The case n = 6 . Journal of Algebra Combinatorics Discrete Structures and Applications , 3 (2) , 61-80 . DOI: 10.13069/jacodesmath.79635
MLA Francis, A , Humphries, S . "Commutative Schur rings over symmetric groups II: The case n = 6" . Journal of Algebra Combinatorics Discrete Structures and Applications 3 (2016 ): 61-80 <https://dergipark.org.tr/en/pub/jacodesmath/issue/27121/285344>
Chicago Francis, A , Humphries, S . "Commutative Schur rings over symmetric groups II: The case n = 6". Journal of Algebra Combinatorics Discrete Structures and Applications 3 (2016 ): 61-80
RIS TY - JOUR T1 - Commutative Schur rings over symmetric groups II: The case n = 6 AU - Amanda E. Francis , Stephen P. Humphries Y1 - 2016 PY - 2016 N1 - doi: 10.13069/jacodesmath.79635 DO - 10.13069/jacodesmath.79635 T2 - Journal of Algebra Combinatorics Discrete Structures and Applications JF - Journal JO - JOR SP - 61 EP - 80 VL - 3 IS - 2 SN - -2148-838X M3 - doi: 10.13069/jacodesmath.79635 UR - https://doi.org/10.13069/jacodesmath.79635 Y2 - 2020 ER -
EndNote %0 Journal of Algebra Combinatorics Discrete Structures and Applications Commutative Schur rings over symmetric groups II: The case n = 6 %A Amanda E. Francis , Stephen P. Humphries %T Commutative Schur rings over symmetric groups II: The case n = 6 %D 2016 %J Journal of Algebra Combinatorics Discrete Structures and Applications %P -2148-838X %V 3 %N 2 %R doi: 10.13069/jacodesmath.79635 %U 10.13069/jacodesmath.79635
ISNAD Francis, Amanda E. , Humphries, Stephen P. . "Commutative Schur rings over symmetric groups II: The case n = 6". Journal of Algebra Combinatorics Discrete Structures and Applications 3 / 2 (May 2016): 61-80 . https://doi.org/10.13069/jacodesmath.79635
AMA Francis A , Humphries S . Commutative Schur rings over symmetric groups II: The case n = 6. Journal of Algebra Combinatorics Discrete Structures and Applications. 2016; 3(2): 61-80.
Vancouver Francis A , Humphries S . Commutative Schur rings over symmetric groups II: The case n = 6. Journal of Algebra Combinatorics Discrete Structures and Applications. 2016; 3(2): 61-80.

Authors of the Article
Amanda E. Francis [1]
Stephen P. Humphries [2]